Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


start or not to start HIV meds.
Jul 2, 2005

Please help! I am in a need of second opinion. I stopped my HIV meds 14months ago, due to severe hyperlypodistropy side efect. The combination of meds that I was taking were Ziagen, Videx, and Sustiva. But my new lab test showed VL 32K and t4 236. My ID doctor is urging me into getting back to the same meds, but I am afraid because of the side effects. He incists that this combination is safe and does not cause hyperlypodistrophy. Then how do we explained my current problem with these horroble side efect? Yes my VL was undetectable but my hump was growing by the minutes. Any suggestions for different meds combo? Thank you for your time.

Response from Dr. Pierone

This combination is not particularly known for producing lipohypertrophy (buffalo hump and abdominal visceral fat deposition). However, everyone is different and we don't really know what causes lipohypertrophy anyway except that it is more commonly observed with protease inhibitor-based therapy. So it would not be advisable to change to a protease inhibitor in view of your prior experience. Also, since mitochondrial toxicity has been linked to lipoatrophy, and Videx is known for this complication, it would be logical to exclude Videx when you restart medications. Hope this helps and let us know how things turn out.



Previous
Viread+3TC+EFV vs AZT+3TC+EFV
Next
Medical marijuana

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement